Funnel Cloud, Scott
- When
- November 8, 11:45 AM CST
- Where
- Scott County, 1 mi W of Hon
- Reported by
- Trained Spotter
- Coordinates
- 34.930, -94.198
Numerous showers and thunderstorms broke out on the 8th ahead of an approaching cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Numerous showers and thunderstorms broke out on the 8th ahead of an approaching cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 8, 11:32 AM CST, 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1132 AM CST TUE NOV 8 2011 .AVIATION... FORECASTS REFLECT CURRENT CONVECTIVE TRENDS. SFC WIND FLOW WILL BECOME NORTHWEST AT 15-25 KT BETWEEN 11 AND 15Z. 55 && .PREV DISCUSSION... /ISSUED 602 AM CST TUE NOV 8 2011/ AVIATION... SHRA MOVING ACROSS THE NORTHERN SITES...WHICH WILL CONTINUE FOR A FEW HOURS. THINK THAT THERE WILL BE A BREAK IN CONVECTION BEFORE COLD FRONT MOVES INTO THE STATE THIS AFTERNOON. MVFR CIGS WILL LIFT LATER THIS MORNING...BUT WILL PREVAIL THIS AFTERNOON AND EVENING. WINDS WILL SWITCH TO NORTHWEST BEHIND THE FRONT...AND LOW CLOUDS WILL WRAP AROUND TO KEEP MVFR CIGS IN THROUGH 09/12Z. PREV DISCUSSION... /ISSUED 415 AM CST TUE NOV 8 2011/ SHORT TERM...TODAY THROUGH FRIDAY NIGHT INCRSG MOISTURE CONTS TO ADVECT NWD INTO THE REGION EARLY THIS MRNG...WITH MOSTLY CLOUDY SKIES NOTED. ONGOING CONVECTION HAS BEEN WORKING INTO NWRN AR DURG THE PAST FEW HRS. EXPECT THIS ACTIVITY TO AFFECT NRN PARTS OF THE FA THRU THE MID MRNG HRS...WITH A GRADUAL WEAKENING TREND. FNT RMND NEARLY STATIONARY FM CNTRL MO BACK INTO CNTRL OK. MODELS RMN IN GOOD AGREEMENT THIS MRNG REGARDING A PD OF ACTIVE WX FOR THE NATURAL STATE OVR THE NEXT 12 TO 24 HRS. FCST CONCERNS CONT TO BE THE POTENTIAL FOR ORGANIZED SVR STORMS...ALONG WITH LOCALLY HVY RAINFALL. UPR LOW OVR NM WL LIFT NEWD ACRS THE SRN PLAINS LATER TODAY...PASSING N OF AR TNGT. AN ASSOCD SFC LOW WL DEEPEN OVR WRN TX THIS MRNG AND RACE NEWD LATER TODAY AND TNGT. THE CDFNT TRAILING FM THE SFC LOW WL MOVE EWD ACRS THE FA DURG THE SAME TIME...BRINGING WITH IT SCTD TO NUMEROUS SHRA/TSRA TO THE NATURAL STATE. THE TIMING OF THE FNTL BNDRY ACRS AR IS HANDLED WELL BY THE GOING FCST AND LATEST MODEL DATA. THE FNT WL BE ALONG THE AR/OK BRDR ARND 00Z THIS EVENING...INTO CNTRL AR ARND MIDNIGHT AND EAST OF THE MS RVR BY SUNRISE WED MRNG. COULD SEE SOME LOCALIZED FLOODING WITH THE HEAVIER DOWNPOURS...BUT WIDESPREAD FF POTENTIAL RMNS LOW DUE TO THE PROGRESSIVE NATURE OF THIS SYS LATER TODAY AND TNGT. THE POTENTIAL FOR ORGANIZED SVR STORMS WL AGAIN BE DICTATED BY THE AMT OF AVAILABLE INSTABILITY AHEAD OF THE FNT. MODELS RMN CONSISTENT INDCG CAPE VALUES RMNG BLW 1000 J/KG OVR THE FA. HOWEVER... SUFFICIENT WIND ENERGY WITH THIS SYS WL RESULT IN THE GREATEST POTENTIAL FOR DAMAGING WINDS WITH THE LINE OF STORMS THAT WL ACCOMPANY THE CDFNT. ISOLD TORNADOES WL ALSO BE POSSIBLE...ESP FOR ANY STORMS THAT DVLP IN ADVANCE OF THE SQUALL LN. RAIN CHCS WL DIMINISH FM THE W TNGT AS THE FNT SHIFTS E OF THE FA. DRIER AND MUCH COOLER AIR WL ADVECT INTO THE MID SOUTH BEHIND FROPA AS HIGH PRES SETTLES INTO THE REGION. LONG TERM...SATURDAY THROUGH MONDAY SURFACE AND UPPER LEVEL HIGH PRESSURE WILL MOVE EAST SATURDAY...WITH SOUTHWEST FLOW RETURNING FOR THE BEGINNING OF NEXT WEEK AHEAD OF LARGE TROUGH OVER THE DESERT SOUTHWEST. MOISTURE WILL RETURN TO THE STATE...AND WITH THE NEXT SYSTEM MOVING IN FROM THE SOUTHWEST...RAIN CHANCES WILL BE IN THE FORECAST SUNDAY AND MONDAY. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 72 49 61 35 / 60 90 10 0 CAMDEN AR 77 50 64 38 / 60 80 10 0 HARRISON AR 61 41 56 33 / 100 60 10 0 HOT SPRINGS AR 75 46 62 37 / 70 70 10 0 LITTLE ROCK AR 76 50 63 38 / 50 80 10 0 MONTICELLO AR 77 54 64 41 / 30 90 10 0 MOUNT IDA AR 73 45 60 35 / 90 60 10 0 MOUNTAIN HOME AR 62 44 58 32 / 90 80 10 0 NEWPORT AR 74 51 61 36 / 50 90 10 0 PINE BLUFF AR 77 51 63 38 / 40 90 10 0 RUSSELLVILLE AR 70 46 62 35 / 80 70 10 0 SEARCY AR 71 50 62 37 / 50 90 10 0 STUTTGART AR 77 52 63 38 / 40 90 10 0 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST TUE NOV 8 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST TUE NOV 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT REMAINS STALLED NORTHWEST OF THE STATE...WITH SHOWERS AND THUNDERSTORMS FORMING AND MOVING ALONG THE FRONT. THIS ACTIVITY WILL REMAIN ACROSS THE NORTHWEST HALF OF THE STATE THIS MORNING... AND WILL GRADUALLY MOVE NORTHEAST. THE FRONT WILL MOVE INTO THE STATE LATER THIS AFTERNOON...AND CROSS THE STATE DURING THE EVENING AND OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT...WITH RAIN CHANCES INCREASING FROM THE WEST. THERE IS A LOT OF WIND ENERGY SURROUNDING THE FRONT...BRINGING THE POTENTIAL FOR SEVERE STORMS. THE STRONG WINDS WILL CAUSE THE THUNDERSTORMS TO MOVE QUICKLY...WHICH WILL INCREASE THE CONCERN FOR DAMAGING STRAIGHT LINE WINDS. ALSO...WINDS WILL TURN WITH HEIGHT... WHICH MAY CAUSE SOME STORMS TO ROTATE. GIVEN THIS...ISOLATED TORNADOES CANNOT BE RULED OUT. THE BEST CHANCES FOR SEVERE WEATHER WILL BE OVER THE WESTERN HALF OF THE STATE THIS AFTERNOON AND EVENING. AS THE FRONT MOVES EAST AFTER SUNSET...THE STORMS WILL DECREASE IN INTENSITY...WITH THE SEVERE POTENTIAL LESSENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS WESTERN ARKANSAS. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
The Western Arkansas radar (KSRX), 43 km away, was scanning. The volume nearest the first event began at 17:43 UTC.
2 funnel cloud, 1 heavy rain. Local standard time, as filed.
A law enforcement officer reported a rotating funnel cloud in the Glendale and Booneville areas.
The National Weather Service at the North Little Rock Airport measured 0.52 inches of rain in 15 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, November 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 346901, 346902, 346904.